Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 30, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 12, 2001, 12:47 AM EDT for Fleming County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 12:47 AM EDT (04:47 UTC)
- Expired
- Aug 12, 2001, 3:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 120451 FFWJKL KYC069-120745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1247 AM EDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FLEMING COUNTY * UNTIL 345 AM EDT * AT 1246 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR POPLAR GROVE...OR ABOUT 5 MILES NORTH OF FLEMINGSBURG. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3839 8391 3843 8358 3855 8362 3855 8385 $$ HEINLEIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:40 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 11, 10:40 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EDT SAT AUG 11 2001 02Z SFC ANALYSIS SHOWS A WAVE OF LOW PRESSURE OVER THE CVG AREA ALONG THE WAVY FRONT THAT REMAINS JUST TO OUR NORTH. ANOTHER ACTIVE EVENING WITH ORGANIZED THUNDERSTORMS DROPPING HEAVY RAINFALL TOTALS THROUGH MOST OF THE COUNTIES THAT WERE SPARED LAST EVENING/S RAIN. THE RADAR OVER THE CWA IS BEGINNING TO FINALLY SETTLE DOWN AS THE LAST CELLS EXIT TO THE NORTHEAST. CLOUD TOPS HAVE WARMED OVER THE PAST COUPLE OF HOURS...EXCEPT THOSE ASSOCIATED WITH THE EXITING CELLS. THE COLD POOL INDUCED SHOWERS WILL GRADUALLY RAIN THEMSELVES OUT BY MIDNIGHT. ADDITIONAL ACTIVITY IS POSSIBLE THE REST OF THE NIGHT...BUT STILL SOME QUESTIONS OF HOW WORKED OVER THE ATMOSPHERE IS HERE AND WHAT IMPACT THE CONVECTION TO OUR NORTHWEST WILL HAVE. SO WILL OPT TO LEAVE A SMALL CHANCE IN THE FORECAST AS WELL AS TO TOSS IN SOME FOG. THE REST OF THE FORECAST WILL REMAIN UNCHANGED... UPDATE OUT SHORTLY. .JKL...NONE. GREIF
In the hours before
Local storm report, Aug 11, 9:24 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
924 PM EDT SAT AUG 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM 3 SW HAZARD KY FLASH FLOODS
08/11/01 PERRY WATER FLOWING OVER BUFFALO
RUN ROAD NEAR HWY 1096. THE
ROAD IS IMPASSABLE. REPORTED
BY 24 HOUR WARNING POINT.
0918 PM 3 SW HAZARD KY FLASH FLOODS
08/11/01 PERRY FLOODING ALONG BIG CREEK
AFFECTING HOMES. HOMES
ALONG HWY 1096 FROM BUFFALO
RUN ROAD TO HWY 80 ARE
BEING EVACUATED. REPORTED
BY 24 HOUR WARNING POINT.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:25 PM EDT | Flash Flood Warning | JKL | Perry | 95 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.